MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR100502A
Medical Device Problem Codes Break (1069); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent treatment for a severe vasculature in the right common iliac artery using a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device).It was reported that during the procedure, while advancing the viabahn device over a terumo glidewire advantage through a 7fr pinnacle sheath, it was observed that the catheter tip broke off inside the patients right iliac.The physician successfully retrieved the detached tip using a snare and proceeded to pull the string to deploy the viabahn device.The viabahn device deployed successfully, and the procedure was completed without further complications.It remains unknown whether the target lesion was predilated, but the physician was able to reach the treatment site.The cause of the catheter tip detachment remains uncertain.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Engineering evaluation: the reported distal shaft detachment at the transition, was confirmed during engineering evaluation.As reported, it was unknown whether the target lesion was predilated; however, the physician was still able to reach the treatment site and ultimately deploy the device successfully.The cause could not be established with the available information.
 
Additional Manufacturer Narrative
B5: updated event description with additional information provided in the voluntary medical device report (mdr).E4: initial reporter also sent report to fda.G1: updated reporting contact name.H6: medical device problem code: added code a150102.Component code: removed code g04023 and added codes g04122 and g04044.Investigation findings: used code c21 as the voluntary mdr contained additional information.The provided information is being investigated.Conclusion code: switched to d16 as the additional information from the voluntary mdr is still being investigated.H10: added referenced report number to the related report number field.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent treatment for severe vasculature disease in the right common iliac artery.A right femoral endarterectomy was performed with right iliac artery stent placement using a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device).During the procedure, the viabahn device was advanced over a terumo glidewire advantage through a 11fr pinnacle sheath.When initiating deployment, it was observed only three of the four proximal radiopaque markers on the viabahn device deployed, and two radiopaque markers on the proximal portion of the deployment catheter remained stuck to the viabahn delivery catheter.The physician attempted to balloon the partially deployed stent to free the viabahn endoprosthesis but shifted.An ensnare was used to snare the delivery catheter and fully deploy the viabahn device.The delivery catheter was withdrawn and noticed the distal portion detached.The physician subsequently advanced a snare over the wire and successfully retrieved the fractured catheter tip.X ray confirmed no remaining fragments inside the patient, and the viabahn endoprosthesis was fully deployed.The cause of the catheter tip detachment and deployment difficulties remains uncertain.The patient did not experience any adverse consequences.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21867280
Report Number2017233-2025-06090
Device Sequence Number7888575
Product Code NIP
UDI-Device Identifier00733132646029
UDI-Public(01)00733132646029(17)271130
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBHR100502A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/22/2025
01/07/2026
Not provided
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/22/2025
02/04/2026
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale